# SDR CA140918017

- Difficulty date: September 10, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-28-181
- Aircraft time: 6,807 hours
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Condition: Damaged
- Location: Engine
- Part time: 565 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CUSTOMER REPORTED HAVING TRACE OF METAL IN FILTER. CYLINDERS WERE REMOVED FROM ENGINE AND EXTREME WEAR WAS FOUND ON THE PUSHROD ENDS AND THE ROCKER ARM SOCKETS WERE THE PUSHROD TOUCHES THE ROCKER ARM. THIS WEAR SEEMS TO BE A DESIGN FLAW ON LYCOMINGS NEW STYLE ROLLER TAPPET ENGINES. IT APPEARS THAT NOT ENOUGH LUBRICATING OIL IS REACHING THE TOP OF THE CYLINDERS WERE THE ROCKER ARMS ARE LOCATED. I HAVE SEEN THIS PROBLEM ON ANOTHER ROLLER TAPPET ENGINE BUT ASSUMED IT WAS A ONE TIME PROBLEM. (TC# 20140918017)
